Flash Flood, Logan
- When
- January 31, 11:00 AM CST to 2:00 PM CST
- Where
- Logan County, Countywide
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.215, -93.716 (the zone’s center; the record gives no point)
Heavy rains resulted in flash flooding over Logan and Scott Counties. Numerous roads across both counties were under water for several hours.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Heavy rains resulted in flash flooding over Logan and Scott Counties. Numerous roads across both counties were under water for several hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 31, 3:00 AM CST, 8 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 AM CST THU JAN 31 2002 WILL HOLD OFF PULLING THE TRIGGER ON THIS FORECAST AS LONG AS POSSIBLE TO GET THE LATEST FIX ON THE COLD FRONT. MODELS ARE NOT MUCH HELP THIS MORNING SINCE THE COLD FRONT IS ALREADY AHEAD OF WHERE THE MODELS SHOW IT...EVEN THE MESOETA AND RUC. TEMPERATURES WILL BE WIDE RANGING TO SAY THE LEAST. GUSTY WINDS WILL BE CONFINED TO THE VICINITY OF THE COLD FRONT...SO THERE WILL BE NO NEED TO ISSUE ANY LAKE WIND ADVISORY. DENSE FOG HAS DISSIPATED...SO UPDATED THE ZONES A BIT EARLIER AND TOOK DOWN THE ADVISORY FOR MY NORTHERN ZONES. COLD AIR WILL BE MOVING OVER ARKANSAS BEHIND THE FRONT BUT THE COLDER NIGHT WILL BE NIGHT 2 WHEN WE WILL HAVE CLEAR AND NEARLY CALM CONDITIONS. 32 .LZK...NONE.
ARZ007-014>016-023>025-031>034-039-042>047-052>057-062>069-311930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 725 AM CST THU JAN 31 2002 ...SLIGHT RISK OF SEVERE WEATHER TODAY... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE SOUTHEAST HALF OF ARKANSAS TODAY. THIS MORNING...A STRONG FRONT CONTINUES TO SLOWLY PUSH ACROSS THE STATE. TEMPERATURES CHANGE AS MUCH AS 30 DEGREES FROM THE WARM SIDE OF THE FRONT TO THE COLD SIDE OF IT. AS THE FRONT CONTINUES TO ADVANCE THROUGH THE STATE...SHOWERS AND THUNDERSTORMS WILL ACCOMPANY IT. THE FRONT WILL TAKE THE MAJORITY OF THE DAY TO EXIT THE STATE. LOW PRESSURE WILL DEVELOP ALONG THE FRONT LATER TODAY AND WILL BECOME THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT. THERE IS THE POTENTIAL FOR SOME OF THE STORMS TO REACH SEVERE LEVELS. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS. DUE TO THE SLOW MOVEMENT OF THE COLD FRONT...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY BE NEEDED LATER TODAY.
The Western Arkansas radar (KSRX), 59 km away, was scanning. The volume nearest the first event began at 17:02 UTC.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, January 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5280053, 5280054.